Welcome to the Senior Health Forum. Please excuse my tardy response.
I am sorry to hear that your hemoglobin levels are dropping. I assume your hematocrit levels also low? Do you have some heart or kidney failure? I agree that withdrawing bone marrow, while painful, could provide your health care providers with some answers. This will determine how well the bone marrow is producing RBCs (Red Blood Cells).
I assume you have had serum iron studies to check th, globulin levels, uric acid, ceruloplasmin (copper), and ferritin (iron stores).
As you know, Hemoglobin (Hgb) is the substance in blood that carries the oxygen and nourishes to our organs and actually our entire body. It is red in color as it carries iron (protein) to our body.
This usually indicates anemia.... but the cause of the anemia (or low hemoglobin) needs to be determined.
I hope you will share with us the outcome of the bone marrow test. Best of luck and please keep in touch.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.